Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Sep 11, 2021, 7:39 PM MDT for Deuel County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2021, 7:39 PM MDT (01:39 UTC)
- Expired
- Sep 11, 2021, 8:30 PM MDT
- In force
- 51 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.50 in
- Wind
- 50
County Deuel County, NE
The radar
The North Platte radar (KLNX), 160 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1607 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 2830 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
049
WWUS83 KLBF 120139
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
739 PM MDT Sat Sep 11 2021
NEZ056>058-120230-
Deuel NE-Perkins NE-Keith NE-
739 PM MDT Sat Sep 11 2021
...A strong thunderstorm will impact portions of northwestern
Perkins, southwestern Keith and southeastern Deuel Counties through
830 PM MDT...
At 738 PM MDT, Doppler radar was tracking a strong thunderstorm near
Barton, or near Julesburg, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ogallala, Big Springs, Brule, Barton, Wild Horse Spring, Goldeneye
State Wildlife Management Area and Megeath.
This includes the following highways...
Highway 61 between mile markers 72 and 93.
Interstate 80 in Nebraska between mile markers 94 and 129.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4114 10232 4118 10166 4089 10168 4093 10206
4101 10205 4100 10233
TIME...MOT...LOC 0138Z 273DEG 36KT 4105 10223
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$
ButtlerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Sep 11, 5:29 PM MDT, 2 hours 10 minutes earlier.
Area forecast discussion, Sep 11, 5:29 PM MDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service North Platte NE 629 PM CDT Sat Sep 11 2021 .SHORT TERM...(This evening through Sunday night) Issued at 348 PM CDT Sat Sep 11 2021 The forecast concern in the short term will be the risk of a few strong to severe storms this evening, and again Sunday evening. A weak cold front has moved through most of north central NE as a prefrontal trough extends through southwest NE. Meanwhile a shortwave trough extended from central MT into central NV. Showers and a few thunderstorms have developed ahead of this feature over the higher terrain of Wyoming and Colorado. This activity will continue to develop and move into the western Sandhills and north central NE this evening with sufficient shear to support a few organized storms. Surface based instability is only around 500 J/KG with mainly isolated coverage expected. Forecast soundings this evening show an inverted-V profile with steep lapse rates capable of a damaging wind threat with any stronger storms. Brief marginally severe hail is also possible. Then, overnight, elevated instability will be supportive of showers and a few thunderstorms. Do not expect any strong storms, but gusty winds still possible. Just a slight chance overnight near and north of I80. Post frontal regime within a west southwesterly flow aloft. A fairly moist mid level atmosphere and 500mb speed max gradually exits nctrl NE Sunday morning for a slight chance for showers. A lull Sunday afternoon until the next disturbance in zonal flow aloft approaches the area. Deep layer shear from 30-40kts will combine with around 1000 J/KG of MLCAPE. Isolated to widely scattered storms with a damaging wind and marginally severe hail threat through the panhandle east to near Highway 83 Sunday evening. Storms will weaken by midnight with mainly showers and a few storms lingering overnight. .LONG TERM...(Monday through Saturday) Issued at 348 PM CDT Sat Sep 11 2021 The main forecast focus in the long term will be shower and thunderstorm chances Monday into Tuesday. The disturbance moving across the Dakotas and and northern NE will provide a chance for showers and a few storms across north central NE. Highs to range in the 80s to near 90. A cold front will move into the northwest Sandhills during the afternoon, then exiting the area Monday night. A stronger disturbance will Bring increasing chances Monday night into Tuesday. There will be a marginal risk for strong to briefly sever storms across much of the Sandhills into southwest NE Sunday evening. An upper trough will deepen across the nwrn U.S. Wednesday through Friday. This will bring mainly dry conditions and highs from the upper 70s to mid 80s. Hotter temperatures are supported by 12Z GFS by Friday. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 628 PM CDT Sat Sep 11 2021 Over the next 24 hours, some scattered to broken high clouds are expected at both terminals with ceilings ranging from 20000 to 25000 FT AGL. Some isolated thunderstorms may impact the KVTN terminal later this evening. At this point, the main activity is expected to remain west of the terminal. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Buttler
Hazardous weather outlook, Sep 11, 1:44 PM MDT, 5 hours 55 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 244 PM CDT Sat Sep 11 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-121945- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 244 PM CDT Sat Sep 11 2021 /144 PM MDT Sat Sep 11 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Elevated fire weather conditions will continue through early evening across portions of the eastern Panhandle and southwest Nebraska as relative humidity values fall into the 15 to 25 percent range. Thunderstorms are possible this evening across much of western Nebraska. A few storms may become strong to briefly severe with damaging winds and isolated one inch in diameter hail as the main threats. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Thunderstorms will be possible during the late afternoon and evening on both Sunday and Monday. The threat for strong to briefly severe thunderstorms will exist each day with the main concerns being large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Sep 11, 6:07 PM MDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service North Platte NE
607 PM MDT Sat Sep 11 2021
NEZ004-094-120045-
Sheridan NE-Western Cherry NE-
607 PM MDT Sat Sep 11 2021
...A strong thunderstorm will impact portions of west central Cherry
and central Sheridan Counties through 645 PM MDT...
At 606 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles northeast of Wild Horse Butte, or 16 miles south of Hay
Springs, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gordon, Rushville, Clinton, Big Hill, Billys Lake, Morgan Lake, Lone
Butte, Irwin, Highway 27 crossing the Niobrara River, Smith Lake
State Wildlife Management Area, Intersection of Highway 20 and Irwin
Road, Highway 250 crossing the Niobrara River, Walgren Lake State
Recreation Area, Shell Lake State Wildlife Management Area, Rock
Hill, Bayonne, Intersection of Highway 27 and Mills Road and
Intersection of Highway 87 and Antelope Road.
This includes the following highways...
Highway 20 between mile markers 88 and 120.
Highway 250 between mile markers 19 and 48.
Highway 61 between mile markers 188 and 191.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4225 10273 4260 10276 4297 10200 4241 10170
TIME...MOT...LOC 0006Z 246DEG 36KT 4245 10269
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
ButtlerSpecial weather statement, Sep 11, 6:53 PM MDT, 46 minutes before
Special Weather Statement
National Weather Service North Platte NE
653 PM MDT Sat Sep 11 2021
NEZ094-120145-
Western Cherry NE-
653 PM MDT Sat Sep 11 2021
...A strong thunderstorm will impact portions of northwestern Cherry
County through 745 PM MDT...
At 653 PM MDT, Doppler radar was tracking a strong thunderstorm 25
miles southeast of Gordon, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Medicine Lake, Intersection of Highway 61 and Shadbolt Road, Indian
Hill, Highway 61 crossing the Snake River and Morgan Lake.
This includes Highway 61 between mile markers 190 and 213.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4241 10192 4261 10204 4287 10146 4247 10121
TIME...MOT...LOC 0053Z 246DEG 35KT 4252 10188
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
ButtlerSpecial weather statement, Sep 11, 7:39 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
739 PM MDT Sat Sep 11 2021
NEZ056>058-120230-
Deuel NE-Perkins NE-Keith NE-
739 PM MDT Sat Sep 11 2021
...A strong thunderstorm will impact portions of northwestern
Perkins, southwestern Keith and southeastern Deuel Counties through
830 PM MDT...
At 738 PM MDT, Doppler radar was tracking a strong thunderstorm near
Barton, or near Julesburg, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ogallala, Big Springs, Brule, Barton, Wild Horse Spring, Goldeneye
State Wildlife Management Area and Megeath.
This includes the following highways...
Highway 61 between mile markers 72 and 93.
Interstate 80 in Nebraska between mile markers 94 and 129.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4114 10232 4118 10166 4089 10168 4093 10206
4101 10205 4100 10233
TIME...MOT...LOC 0138Z 273DEG 36KT 4105 10223
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
ButtlerThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 6:07 PM MDT | Special Weather Statement | LBF | Sheridan | 38 min |
| Sep 11, 6:53 PM MDT | Special Weather Statement | LBF | Cherry | 52 min |
| Sep 11, 7:55 PM MDT | Special Weather Statement | LBF | Deuel, Garden | 50 min |
| Sep 11, 8:18 PM MDT | Special Weather Statement | LBF | Cherry | 42 min |
| Sep 11, 8:45 PM MDT | Special Weather Statement | LBF | Garden, Keith | 45 min |
| Sep 11, 9:11 PM MDT | Special Weather Statement | LBF | Arthur, Keith | 49 min |
| Sep 11, 9:37 PM MDT | Special Weather Statement | LBF | Lincoln, McPherson | 38 min |
| Sep 11, 10:06 PM MDT | Special Weather Statement | LBF | Hooker, Logan, McPherson, Thomas | 39 min |
| Sep 11, 10:19 PM MDT | Special Weather Statement | LBF | Cherry, Grant | 41 min |
| Sep 11, 10:43 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan, McPherson, Thomas | 62 min |
| Sep 11, 10:59 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 61 min |
| Sep 12, 12:00 AM MDT | Special Weather Statement | LBF | Garfield, Holt, Rock, Wheeler | 45 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.